T Nation

Accutane Before Breakouts


#1

Have any of you guys taken accutance before the onset of possible breakouts as a purely preventative measure? I'm prone to some mild breakouts usually during my pct. If so, what dosages are recommended, and for how long?


#2

I wouldn't recommend accutane as a preventative measure. I have had mild breakouts during PCT as well. Taking tetracycline at the first sign of breakouts has prevented most of my post cycle pimples. A goood PCT regiment also prevents acne.

I have taken accutane once for severe acne I had due to poor PCT planning. Ordered my nolva too late, and it got backordered...I'll never do that again...lol.

In my experience, tetracycline for preventative, accutane to clean up onset acne.


#3

My memory is a bit hazy but when I took accutane in high school it took several weeks before it was effective.

On a side not I do find it intriguing that many retail venues also happen to stock accutane. I still remember getting monthly blood draws while on that med....apparently it has some severe liver issues (potentially for a small amount of users)


#4

I take doxycycline while on cycle and I've never had any acne problems whatsoever.


#5

fish bulb is correct
there are many people whose hdl "good cholesterol" goes down, and had their total cholesterol goes up. 25% of peopole in a clinical trial had their triglycerides go up. there were also some reports of accutane induced hepatitis. just make sure you get you blood work done. some people can handle reaaly high cholesterol and some cant, so figure out your family history like if everyone had high cholesterol.- higg


#6

If its a mild acne I will recommend benzoyl peroxide twice a day after u wash your face with a mild soap, its a great product...accutane is good too, but it has a strong liver toxicity and will not only take several weeks to be effective, but your acne will prob. become worse the first 2 or 3 weeks.


#7

Mike -

Your question is a valid one, and I have a couple comments/suggestions to offer.

I finished a 6 month accutane cycle a few years back. I never really had severe acne, and I wouldn't even go so far as to say it was moderate. It was mild/annoying at best.

I took accutane as a preventative measure, as acne issues ran in the family.

The dermatologist left the decision up to me, and I decided to take it. I took 40 mg doses, twice daily, for 6 months. After 4 months the acne was completely gone- not even any random small breakouts.

There were monthly blood tests to check for triglyceride levels, and to ensure the health of my liver.

I would check with your doctor first, before getting our opinions, first of all. But if you want my opinion, cycling steroids and accutane simultaneously is going to be very hard on your liver.

Also, accutane has side effects that are detrimental to a workout. Side effects like very sore joints and muscles make deadlifts, squats, and other heavy compound exercises a lot more taxing.

If you decide to go through with the accutane, you'll need a referral from your Primary Care Physician, and that would probably be a good time to talk about the side effects and risks involved.

Good luck man, I hope it all works out for ya.


#8

Thanks for that informative post!